Tags

, , , ,

…Flash forward a few weeks.

{Background: I work full time, but my husband and I also own a small bath and body company.  He is home and makes product while I help with the financials, customer relations, IT, etc in the evenings and on weekends.  Periodically I will go to retail shows and sell product or attend shows with him. }

This particular weekend in early October we had two shows back to back.  Saturday we were scheduled in Alexandria, VA and on Sunday in Chapel Hill, NC.  It is a ton of driving and work with little sleep in between.  All the same, we were looking forward to it as we always enjoy when we get to attend together.  The weekend was unusually hot and as the day wore on, I started having trouble sitting outside.  I felt so overly tired that I could have fallen asleep on the pavement if it wasn’t so hot.  I kept getting up and walking to a coffee shop that had air conditioning to cool off.  My legs were weirdly heavy and it took this immense amount of effort to do anything so much so that several times I almost started to cry.  I made it through the day, but felt weak and awful afterward.  I told my husband how bad I felt and spent most of Sunday hiding in various shops/restaurants instead of helping him at the booth.  I assumed the new medication was making me a bit more sensitive to the heat and/or sun and it was just taking a toll on me.

I felt much better after returning home, but had horrible hip pain on the left side that was making it hard to sleep.  I assumed the pain came from being in the business van for too many hours in a short time frame.  To my surprise, I woke up the next morning with absolutely no feeling in my left leg.  The whole leg and foot was gone.  I got up and realized that I was having a little bit of trouble functioning.  Simple tasks like stepping out of the shower or going up stairs were much harder to do as I couldn’t seem to figure out where my leg was unless i was staring at it.  I started noticing my balance was off as well.

Over the next day I got a bit scared as the numbness started to creep higher and I began having difficulty urinating.  I visited my PCP and called the Neurologist.  I adamantly told the Neurologists’ office that I needed to reduce the dose of the new meds because it was causing me so much trouble.  They told me to continue the medication, but to come in for an appointment.

Advertisements